Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 9, 2012, 7:29 PM MDT for Johnson County, Wyoming. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2012, 7:29 PM MDT (01:29 UTC)
- Expired
- Jun 9, 2012, 7:50 PM MDT
- In force
- 21 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 229 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS55 KRIW 100129
SVRRIW
WYC019-100200-
/O.NEW.KRIW.SV.W.0005.120610T0129Z-120610T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
729 PM MDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 800 PM MDT
* AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR I90 EXIT 82...OR 24 MILES SOUTHEAST OF
BUFFALO...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 735 PM MDT.
I90 EXIT 91 AROUND 740 PM MDT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 76 AND
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4404 10627 4416 10646 4457 10601 4456 10600
4425 10601
TIME...MOT...LOC 0129Z 221DEG 43KT 4417 10629
WIND...HAIL <50MPH 1.00IN
$$
MURRELL2 follow-up statements
516
WWUS55 KRIW 100142
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
742 PM MDT SAT JUN 9 2012
WYC019-100200-
/O.CON.KRIW.SV.W.0005.000000T0000Z-120610T0200Z/
JOHNSON WY-
742 PM MDT SAT JUN 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY UNTIL 800 PM MDT...
AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTH OF I90 EXIT 91...OR 30 MILES EAST OF
BUFFALO...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN JOHNSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4423 10604 4423 10624 4427 10631 4457 10601
4456 10600 4425 10601
TIME...MOT...LOC 0141Z 221DEG 43KT 4432 10610
WIND...HAIL <50MPH 1.00IN
$$
MURRELL130
WWUS55 KRIW 100150
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
750 PM MDT SAT JUN 9 2012
WYC019-100200-
/O.CAN.KRIW.SV.W.0005.000000T0000Z-120610T0200Z/
JOHNSON WY-
750 PM MDT SAT JUN 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
NORTHEAST JOHNSON COUNTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4423 10604 4423 10624 4427 10631 4457 10601
4456 10600 4425 10601
TIME...MOT...LOC 0150Z 221DEG 43KT 4440 10600
$$
MURRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:26 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 9, 3:26 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 326 PM MDT SAT JUN 9 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY A LARGE COLD UPPER LOW PRESSURE TROUGH OVER THE NORTHWEST U.S. WITH STRONG SOUTHWEST FLOW ALOFT OVER WYOMING WILL PUSH EAST THROUGH THE NORTHERN AND CENTRAL ROCKIES THROUGH THE NIGHT AND SUNDAY AND OUT INTO THE PLAINS SUNDAY NIGHT WITH THE WINDS ALOFT SHIFTING TO THE NORTHWEST. A SURFACE COLD FRONT HAS PUSHED SOUTH THROUGH MOST OF THE AREA WITH STRONG WINDS SHIFTING FROM THE SOUTHWEST TO THE NORTH AND NORTHEAST BEHIND THE FRONT WITH MUCH COLDER TEMPERATURES. SIGNIFICANT PRECIPITATION HAS FALLEN IN THE WESTERN AND NORTHERN MOUNTAINS. A FEW LIGHTNING STRIKES HAVE OCCURRED IN THE BIG HORN BASIN AND WEST SLOPES OF THE BIGHORN MOUNTAINS. MUCH OF THE WEST HAD TEMPERATURES IN THE 40S WITH SOME 30S AND SNOWFALL IN THE WESTERN AND NORTHERN MOUNTAINS. HIGH WINDS ARE A THREAT ACROSS SWEETWATER COUNTY THIS EVENING BEHIND THE COLD FRONT. THE WINDS ARE EXPECTED TO REMAIN IN THE 15 TO 25 MPH RANGE THROUGH THE MORNING. WITH THE MIXING A LONG DURATION HARD FREEZE IS NO LONGER EXPECTED IN SWEETWATER COUNTY. ISOLATED AREAS MAY DROP BELOW 30 DEGREES BUT MOST TEMPERATURES SHOULD BE IN THE LOWER 30S. A SECONDARY TROUGH WILL MOVE SOUTHEAST ON THE WEST SIDE OF THE LOW PRESSURE TROUGH WHICH SHOULD KEEP SOME SHOWERS IN THE WESTERN AND NORTHERN MOUNTAINS THROUGH SUNDAY AND SUNDAY NIGHT. BREEZY AREAS WITH NORTHWEST WINDS ARE EXPECTED SUNDAY WITH COOL TEMPERATURES ACROSS THE AREA. SUNDAY NIGHT WILL BE SLIGHTLY WARMER. OUTSIDE OF A FEW SHOWERS IN THE NORTHWEST MOUNTAINS...MONDAY WILL SEE DECREASING CLOUDS WITH WEST WINDS AND WARMING. THIS WILL CONTINUE THROUGH TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY MID-RANGE MODELS IN FAIR AGREEMENT WITH OVERALL UPPER LEVEL PATTERN THROUGH MIDWEEK WITH ZONAL WESTERLY FLOW EXPECTED TO PREVAIL. THE GFS IS STILL FASTER AND SLIGHTLY WEAKER WITH TRANSIENT SHORTWAVES WITHIN THIS FLOW PATTERN PARTICULARLY TUESDAY NIGHT AND WEDNESDAY. IN ANY CASE...CHANCE OF ANY SHOWERS DURING THAT TIME FRAME WILL BE BEST ACROSS THE MOUNTAINS OF THE FAR NORTHWEST AND NORTH. FLOW BACKS TO THE SOUTHWEST ON THURSDAY ALLOWING FOR THE ENTRAINMENT OF MORE SUB-TROPICAL MOISTURE AND WARMER AIR. INDICATIONS ARE THAT THURSDAY WILL BE THE WARMEST DAY OF THE EXTENDED PERIOD. MODELS BEGIN TO DIVERGE MUCH MORE FRIDAY-SUNDAY WITH REGARD TO THE STRENGTH AND TIMING OF NEXT UPPER LEVEL SYSTEM. 12Z GFS IS STRONGER THAN ITS 06Z RUN WITH REGARD TO THE NORTHERN STREAM UPPER LOW. IT IS NOW GENERATING A CLOSED LOW FEATURE RATHER THAN AN OPEN WAVE. THIS IS TRENDING SLIGHTLY TOWARD THE SOLUTION OFFERED BY THE 00Z ECMWF. THE NEW SLOWER GFS WANTS TO BRING THIS TROUGH THROUGH THE FORECAST AREA ON SATURDAY WHILE THE ECMWF DEVELOPS DUMBBELLING LOWS TO OUR WEST. IN ANY CASE...HIGH TEMPERATURES FRIDAY NOW LOOK TO BE MORE IN LINE WITH THOSE OF THURSDAY. LOW FORECAST CONFIDENCE FOR SATURDAY GIVEN THE DIFFERENCE BETWEEN THE ECMWF AND GFS. CURRENT FORECAST HAS FRONTAL BOUNDARY SLIPPING SOUTH THROUGH AREAS EAST OF THE DIVIDE LATE SATURDAY AND SATURDAY NIGHT WHICH WOULD BE THE CASE IF GFS VERIFIES. THIS WOULD INDUCE INCREASED PRECIPITATION CHANCES. HOWEVER...WITH AMPLIFIED PATTERN WITH RIDGE ACROSS THE EASTERN CONUS WOULD FAVOR SLOWER ECMWF SOLUTION. FOR NOW HAVE STAYED CONSISTENT RATHER THAN AVOID FLIP-FLOP BUT HAVE ADJUSTED DOWNWARD PRECIPITATION CHANCES ACROSS THE NORTHERN TIER OF THE REGION SATURDAY THROUGH SATURDAY NIGHT. && .AVIATION.../00Z ISSUANCE/ SURFACE COLD FRONT HAS ENTERED WESTERN WYOMING AND WILL MAKE ITS WAY ACROSS THE FORECAST AREA BY 02Z-03Z/SUN. WEST-NORTHWEST WIND WILL INCREASE SIGNIFICANTLY BEHIND PASSAGE OF THIS FEATURE WITH FREQUENT GUSTS OF 25-45KTS. TERMINALS THAT ARE MOST SUSCEPTIBLE WILL BE KRKS... KPNA...KBPI...AND KRIW. WINDS DIMINISH GREATLY BETWEEN 03Z-06Z/SUN AT KBPI AND KPNA WHILE KRKS AND KRIW WILL DECREASE BUT CONTINUE THROUGH THE NIGHTTIME HOURS. THIS WEST-NORTHWEST FLOW REGIME PREVAILS SUNDAY...SO EXPECT MIXING BY AROUND 18Z/SUN WITH 15-30KT WEST-NORTHWEST WIND AT MANY TERMINALS SUNDAY AFTERNOON. BEST CHANCE OF PRECIPITATION STILL LOOKS TO BE FROM 00Z-06Z/SUN AT KJAC AND KCOD. MOUNTAIN SNOWFALL AND VALLEY RAIN SHOWERS ARE EXPECTED...WITH SNOW POSSIBLY MIXING IN THE FAR WEST VALLEYS. MVFR POSSIBLE AT TIMES WITH CONVECTION IN THE EAST AND AT KJAC IN ASSOCIATION WITH PRECIPITATION. MOUNTAIN OBSCURATIONS WILL BE COMMON ACROSS THE NORTHWEST QUADRANT OF WYOMING THROUGH AT LEAST MIDDAY SUNDAY. ELSEWHERE...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD. COLD POOL ALOFT WILL GENERATE A LOWER VFR DECK ACROSS THE NORTHERN BIG HORN BASIN AND NORTHWEST QUADRANT OF THE STATE WHERE ANY SUN WILL QUICKLY ALLOW FOR FORMATION OF COLD AIR CUMULUS. && .FIRE WEATHER... ...RED FLAG WARNING UNTIL 6 PM MDT FOR ZONES 279 AND 280 FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... A COLD FRONT HAS PASSED THROUGH MUCH OF THE AREA THIS AFTERNOON. IN EASTERN SWEETWATER AND SOUTHERN NATRONA COUNTIES WINDY CONDITIONS AND LOW RELATIVE HUMIDITY ARE EXPECTED EARLY THIS EVENING BEFORE THE COLD FRONT MAKES ITS FINAL PUSH THROUGH THE AREA. HIGH WINDS WILL BE POSSIBLE ACROSS SWEETWATER COUNTY THROUGH 10 PM BEFORE THE WINDS DECREASE SOME. THE REST OF THE AREA WILL HAVE WIDESPREAD PRECIPITATION IN THE MOUNTAINS...GENERALLY SNOW ABOVE 8000 FEET. COLDER TEMPERATURES AND HIGHER RELATIVE HUMIDITY WITH BRISK NORTH TO NORTHEAST WINDS ARE EXPECTED THROUGH THE NIGHT. TEMPERATURES WILL REMAIN COLDER SUNDAY. SOME SHOWERS WILL CONTINUE IN THE WESTERN AND NORTHERN MOUNTAINS...OTHERWISE DECREASING CLOUDS WITH BREEZY CONDITIONS ARE EXPECTED. MONDAY WILL BE WARMER WITH SOME LINGERING SHOWERS IN THE NORTHWEST MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING WYZ028>030. RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING WYZ279-280. && SHORT TERM...C.BAKER LONG TERM...CNJ AVIATION...CNJ FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jun 9, 2:31 PM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 231 PM MDT SAT JUN 9 2012 WYZ001>020-022>030-101300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 231 PM MDT SAT JUN 9 2012 ...RED FLAG WARNING FOR NATRONA AND SWEETWATER COUNTIES THIS AFTERNOON... ...HIGH WIND WARNING POSTED FOR SWEETWATER COUNTY UNTIL 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WIND AND FALLING RELATIVE HUMIDITY READINGS WILL LEAD TO CRITICAL FIRE WEATHER BEHAVIOR LATE THIS AFTERNOON ACROSS SWEETWATER AND SOUTHERN NATRONA COUNTIES. GUSTY WEST TO SOUTHWEST WIND OF 20 TO 35 MPH WILL OCCUR. ELSEWHERE...SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THROUGH MID-EVENING ACROSS THE BIG HORN BASIN AND NORTHWEST WYOMING. GUSTY OUTFLOW WIND...BRIEF HEAVY RAIN... AND SMALL HAIL WILL CAN BE EXPECTED WITH THE STRONGEST STORMS. MUCH COOLER AIR WILL ENVELOP THE REGION TONIGHT IN THE WAKE OF A VIGOROUS COLD FRONT. LOCALIZED LOW TEMPERATURES AROUND FREEZING ARE POSSIBLE IN SWEETWATER COUNTY. THE HIGHER VALLEYS OF THE WEST CAN EXPECT LOWS OF 25 TO 30. THIS SUDDEN DROP IN TEMPERATURES COULD MAKE OUTDOOR ACTIVITIES HAZARDOUS IF YOU ARE CAUGHT WITHOUT PROPER GEAR. ACCUMULATING SNOW IS POSSIBLE IN THE NORTHERN MOUNTAINS ABOVE 8000 FEET THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TUESDAY THROUGH FRIDAY...SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY ACROSS THE FAR NORTH AND WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WIND GUSTS OVER 50 MPH OR ANY WIND DAMAGE. TEAM RIVERTON
In the hours before
Special weather statement, Jun 9, 2:51 PM MDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 251 PM MDT SAT JUN 9 2012 WYZ001>020-022>030-100300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 251 PM MDT SAT JUN 9 2012 ...MUCH COLDER TEMPERATURES EXPECTED TONIGHT... A STRONG COLD FRONT WILL PUSH EAST ACROSS THE WESTERN HALF OF WYOMING BY MID-EVENING SATURDAY. THE PASSAGE OF THIS COLD FRONT WILL USHER MUCH COLDER AIR INTO THE REGION. AREAS SUCH AS YELLOWSTONE AND GRAND TETON NATIONAL PARKS CAN EXPECT LOW TEMPERATURES IN THE MID TO UPPER 20S WITH HIGH TEMPERATURES SUNDAY ONLY REACHING THE 40S. THIS FRONT AND ASSOCIATED WEATHER SYSTEM WILL ALSO BRING WETTER CONDITIONS TO THESE SAME AREAS OF FAR WEST WYOMING. SNOWFALL OF UP TO 6 INCHES IS POSSIBLE IN THE TETON...GROS VENTRE... AND ABSAROKA RANGES AND THE MOUNTAINS OF YELLOWSTONE. THE HIGHER VALLEYS OF YELLOWSTONE COULD SEE UP TO 2 INCHES OF SNOW. OVERNIGHT TEMPERATURES ACROSS THE REST OF CENTRAL AND WESTERN WYOMING WILL BE WELL BELOW NORMAL TONIGHT. READINGS WILL DROP TO AROUND FREEZING IN SWEETWATER COUNTY...WHILE THE VALLEYS OF THE UPPER GREEN RIVER BASIN AND LINCOLN COUNTY DROP TO BETWEEN 25 AND 30. OTHER LOCATIONS CAN EXPECT OVERNIGHT LOWS IN THE MID 30S TO LOWER 40S. THOSE WITH SENSITIVE PLANTS MAY WANT TO TAKE THE EXTRA PRECAUTION TO COVER OR BRING THOSE PLANTS INSIDE. HIGH TEMPERATURES SUNDAY WILL GENERALLY RANGE FROM 55 TO 65. THOSE WITH OUTDOOR PLANS SHOULD BE PREPARED FOR MUCH COLDER TEMPERATURES. TAKE CARE ON AREA ROADWAYS AS HAZARDOUS DRIVING CONDITIONS MAY DEVELOP OVER HIGHER ELEVATION PASSES AND IN YELLOWSTONE NATIONAL PARK. TEAM RIVERTON
Special weather statement, Jun 9, 5:02 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
502 PM MDT SAT JUN 9 2012
WYZ010-011-092345-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
502 PM MDT SAT JUN 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
545 PM MDT...
AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I25 MILE MARKER 290...OR 11 MILES SOUTHEAST
OF BUFFALO...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO SIZE OF A PENNY...AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE OVER...
RURAL NORTHEASTERN JOHNSON COUNTY THROUGH 545 PM MDT
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 59 AND
76.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4445 10600 4410 10658 4424 10677 4457 10645
4457 10601 4456 10600
TIME...MOT...LOC 2259Z 228DEG 49KT 4425 10654
MURRELLSpecial weather statement, Jun 9, 5:31 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
531 PM MDT SAT JUN 9 2012
WYZ010-011-100000-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
531 PM MDT SAT JUN 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
600 PM MDT...
AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I25 EXIT 280...OR 17 MILES SOUTH OF
BUFFALO...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF VERY HEAVY RAIN.
THIS STORM WILL BE NEAR...
I90 EXIT 65 THROUGH EXIT 75 AROUND 545 PM MDT. OTHERWISE THIS STORM
WILL REMAIN OVER RURAL AREAS OF NORTHEAST JOHNSON COUNTY.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 276 AND
289.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 65 AND
81.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
OR NORMALLY DRY WASHES IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4399 10660 4412 10678 4457 10624 4457 10601
4456 10600 4441 10601
TIME...MOT...LOC 2329Z 223DEG 47KT 4413 10659
MURRELLSpecial weather statement, Jun 9, 5:51 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT SAT JUN 9 2012
WYZ010-011-100015-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
551 PM MDT SAT JUN 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
615 PM MDT...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF I25 EXIT 280...OR 16 MILES
SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 60 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF VERY HEAVY RAIN.
THIS STORM WILL BE NEAR...
I90 EXITS 69 THROUGH 77 AROUND 600 PM MDT...OTHERWISE THIS STORM
WILL TRACK OVER RURAL NORTHEAST JOHNSON COUNTY.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 68 AND
80.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE
YOUR VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4402 10657 4411 10663 4418 10665 4457 10620
4457 10601 4456 10600 4441 10600
TIME...MOT...LOC 2350Z 223DEG 52KT 4417 10652Special weather statement, Jun 9, 6:39 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 639 PM MDT SAT JUN 9 2012 WYZ010-011-100205- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 639 PM MDT SAT JUN 9 2012 THROUGH 800 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON THE EASTERN SLOPES OF THE BIGHORN MOUNTAINS...AND RACE NORTHEAST BETWEEN 50 AND 60 MPH ACROSS JOHNSON COUNTY. MOST OF THE ACTIVITY WILL REMAIN NORTH OF KAYCEE...AND SOUTH AND EAST OF BUFFALO. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PENNIES...AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...AS WELL AS BRIEF VERY HEAVY RAINFALL. STORMS ARE MOVING OVER THE SAME GENERAL AREA...AND THIS COULD CAUSE MINOR LOW LAND FLOODING ESPECIALLY IN FLOOD PRONE AREAS OR NORMALLY DRY WASHES. 21
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:38 PM MDT | Special Weather Statement | RIW | Johnson | 37 min |
| Jun 9, 9:09 PM MDT | Special Weather Statement | RIW | Johnson | 21 min |
| Jun 9, 9:25 PM MDT | Special Weather Statement | RIW | Johnson | 20 min |
| Jun 9, 9:28 PM MDT | Special Weather Statement | RIW | Johnson | 17 min |
| Jun 9, 9:45 PM MDT | Special Weather Statement | RIW | Johnson | 30 min |
| Jun 9, 10:00 PM MDT | Special Weather Statement | RIW | Johnson | 15 min |
| Jun 9, 10:48 PM MDT | Special Weather Statement | RIW | 27 min | |
| Jun 9, 11:02 PM MDT | Special Weather Statement | RIW | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.